Search Results

You are looking at 1 - 1 of 1 items for

  • Author or Editor: Chandrasekaran Kaliaperumal x
  • By Author: Laffan, Eoghan x
Clear All Modify Search
Full access

Ingrid Kieran, Zaitun Zakaria, Chandrasekaran Kaliaperumal, Declan O'Rourke, Alan O'Hare, Eoghan Laffan, John Caird, Mary D. King and Dylan J. Murray

The authors describe the case of a 3-year-old boy with a giant congenital vertex hemangioma who underwent presurgical embolization with Onyx (ethylene-vinyl alcohol copolymer dissolved in dimethyl sulfoxide) and Glubran (N-butyl-2-cyanoacrylate). This vascular tumor had no intracranial vascular communication as assessed by pre-embolization MRI and catheter angiography. All embolizations were performed by direct percutaneous injection. One week following the last embolization procedure the child presented with a 24-hour history of ataxia and extrapyramidal tremor. He was diagnosed with a possible immune-mediated reaction to Onyx or Glubran, which was treated with an urgent surgical excision of the hemangioma followed by intravenous administration of immunoglobulin and steroids. To the authors' knowledge, this is the first case of possible immune-mediated toxicity secondary to either Onyx or Glubran administration. This case highlights the need for awareness of potential toxic reactions to these embolic agents in the treatment of hemangiomas in the pediatric patient.